It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Tiffany on September 30, 1999 at 12:43:47:

In Reply to: Re: Effects of long term use of Dilantin posted by Sid on September 27, 1999 at 04:49:23:


:
: I am searching for information on dilantin and came across your message. I have been on dilantin since May 1998, due to seizure after brain surgery. I have not had any seizures since taking the dilantin (I take 300 mg per day). I am in otherwise excellent. health. I am a 41 year old male amd also a runner and run 4 or 5 miles 2-3 times per week. I am just concerned about putting any unnecessary chemicals in my body. In December I will be having another MRI (to be sure that the colloid cyst in the 3rd ventricle has not come back) and a follow-up visit with my neurosurgeon that performed the surgery. What other tests should I be doing?. Any comments would be welcome

Sid:
I was on Dilantin for 5 months after sustaining an injury to my brain in an accident. I went off of the drug because I was having very strange reactions to it. Since then I experienced very weird deja vu type occurences which may indicate some type of partial seizure. Anyway, I have had MRIs, EEGs and bloodwork to follow up on this. My neurologist has since put me on a form of Tegretal called Carbatrol to control the "seizures." You may want to check into either one of these drugs as an alternative to Dilantin. Just a suggestion, although if you are happy on the Dilantin there is really no need to take any risks of worsening your problems! But I do recommend asking your doctor if you should have an EEG. Lots of luck to you!

Follow Ups

All times are GMT -7. The time now is 02:35 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!